MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT HEMISPHERICAL CLUSTER 52MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT HEMISPHERICAL CLUSTER 52MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 502-01-52E
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Codes Injury (2348); Joint Dislocation (2374)
Date of Event 01/22/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reported event: an event regarding shell malposition and rom involving a trident shell was reported.The event was not confirmed.Method & results: device evaluation and results: not performed as product was not returned.Medical records received and evaluation: no medical records were received for review with a clinical consultant.Device history review: all devices in the reported lot were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: could not be performed as lot code information was not provided.Conclusions: the exact cause of the event could not be determined because insufficient information was provided.Additional information including device details, operative reports, progress notes, x-rays and return of the device are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.
 
Event or Problem Description
It was reported that the patient's right hip was revised due to dislocation, subluxation and cup impingement.Intra-operatively, it was observed that the shell was well-fixed but malpositioned, the lip of the liner was found to be grooved, worn, and cracked, and mild wear debris was found in the head-trunnion interface.A trident hemispherical cluster hole shell, 10° e trident liner, and 36 +5 v40 lfit head were revised to a tritanium revision shell with 4 screws, a 40 liner, and a 40 metal head.The accolade i stem was well-fixed with the trunnion in good condition and was not revised.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: an event regarding shell malposition and rom involving a trident shell was reported.The event was not confirmed.Method & results: -device evaluation and results: visual inspection visual inspection was performed as part of the material analysis report (mar), dated 29 mar 2019.This inspection indicated.[.] biological fixation was observed on the shell, [.].Damage was observed on the distal surface of the shell, consistent with contact against a hard object -medical records received and evaluation: no medical records were received for review with a clinical consultant¿¿ -device history review: all devices in the reported lot were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the reported lot.Conclusions: the exact cause of the event could not be determined because insufficient information was provided.¿ additional information including , operative reports, progress notes, x-rays and return of the device are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.

Brand Name
TRIDENT HEMISPHERICAL CLUSTER 52MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8347692
Report Number0002249697-2019-01075
Device Sequence Number16623150
Product Code LPH
UDI-Device Identifier07613153073086
UDI-Public07613153073086
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2009
Device Catalogue Number502-01-52E
Device Lot Number11418701
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2019
Initial Date Received by Manufacturer 01/22/2019
Supplement Date Received by Manufacturer04/08/2019
Initial Report FDA Received Date02/18/2019
Supplement Report FDA Received Date05/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight77